MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GENERAL & PLASTIC SURGERY
Model Number C8XX2
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure performed: lap colectomy.The rep was not present during the case.During the case the surgeon was pulling on the alexis and it tore in two.Location of the damage is unknown.It is unknown if any instrumentation came in direct contact with the alexis.No patient injury.Product is available for return.Patient status: no patient injury.Type of intervention: ni.
 
Event or Problem Description
Name of procedure performed:lap colectomy.The rep was not present during the case.During the case the surgeon was pulling on the alexis and it tore in two.Location of the damage is unknown.It is unknown if any instrumentation came in direct contact with the alexis.No patient injury.Product is available for return.Additional information received via email on 18dec2020 from[name]: "i spoke with [name] today, he's decided that he does not want to send the device for evaluation based on admittance from or staff that the failure was due to the surgeon being rough with the device rather than device failure.".No product return.Additional information received via email on 05jan2020 from [name]: it is unknown what part of the alexis broke.The device was not in the patient when it broke.No pieces of the product fell into the patient.The case was completed by replacing the device.No photos are available.Patient status: no patient injury.Type of intervention: ni.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, the complainant's experience of a torn sheath could not be confirmed.Based on the additional information received from the complainant, it is likely that the torn event unit was caused by the excessive force exerted on the device by the user.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This event is not reportable as it is unlikely to cause or contribute to death or serious injury.The event unit was torn before the device was used in the patient.This report is to follow up medwatch report # 2027111-2020-00637.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10942992
Report Number2027111-2020-00637
Device Sequence Number14213951
Product Code KGW
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)220831(30)01(10)1395159
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberC8XX2
Device Catalogue Number700314608
Device Lot Number1395159
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1